Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 14, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Sep 24, 2025, 3:25 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Sep 24, 2025, 10:00 AM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2025, 3:25 AM CDT (08:25 UTC)
- In effect from
- Sep 24, 2025, 10:00 AM CDT
- Expired
- Sep 25, 2025, 1:00 PM CDT
- In force
- 27 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 260 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122 WHUS43 KIWX 240825 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 425 AM EDT Wed Sep 24 2025 INZ103-MIZ277-241630- /O.NEW.KIWX.BH.S.0014.250924T1500Z-250925T1200Z/ Northern La Porte-Southern Berrien- 425 AM EDT Wed Sep 24 2025 /325 AM CDT Wed Sep 24 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING THROUGH THURSDAY MORNING... * WHAT...Waves 3 to 5 feet, with strong rip and structural currents expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...From 11 AM EDT /10 AM CDT/ this morning through Thursday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
7 follow-up statements
539 WHUS43 KIWX 241346 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 946 AM EDT Wed Sep 24 2025 INZ103-MIZ277-242200- /O.CON.KIWX.BH.S.0014.250924T1500Z-250925T1200Z/ Northern La Porte-Southern Berrien- 946 AM EDT Wed Sep 24 2025 /846 AM CDT Wed Sep 24 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Waves 3 to 5 feet, with strong rip and structural currents expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Through Thursday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
614 WHUS43 KIWX 241930 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 330 PM EDT Wed Sep 24 2025 INZ103-MIZ277-250330- /O.CON.KIWX.BH.S.0014.000000T0000Z-250925T1200Z/ Northern La Porte-Southern Berrien- 330 PM EDT Wed Sep 24 2025 /230 PM CDT Wed Sep 24 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...Waves 3 to 5 feet, with strong rip and structural currents expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Through Thursday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
651 WHUS43 KIWX 242208 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 608 PM EDT Wed Sep 24 2025 MIZ177-250615- /O.EXA.KIWX.BH.S.0014.000000T0000Z-250925T1200Z/ Northern Berrien- 608 PM EDT Wed Sep 24 2025 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THURSDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...Northern Berrien county. * WHEN...Through Thursday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$ INZ103-MIZ277-250615- /O.CON.KIWX.BH.S.0014.000000T0000Z-250925T1200Z/ Northern La Porte-Southern Berrien- 608 PM EDT Wed Sep 24 2025 /508 PM CDT Wed Sep 24 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THURSDAY MORNING... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Southern Berrien county. * WHEN...Through Thursday morning. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
950 WHUS43 KIWX 250201 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1001 PM EDT Wed Sep 24 2025 INZ103-MIZ177-277-251015- /O.CON.KIWX.BH.S.0014.000000T0000Z-250925T1200Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1001 PM EDT Wed Sep 24 2025 /901 PM CDT Wed Sep 24 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THURSDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 8 AM EDT /7 AM CDT/ Thursday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
886 WHUS43 KIWX 250741 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 341 AM EDT Thu Sep 25 2025 INZ103-MIZ177-277-251545- /O.EXT.KIWX.BH.S.0014.000000T0000Z-250925T1800Z/ Northern La Porte-Northern Berrien-Southern Berrien- 341 AM EDT Thu Sep 25 2025 /241 AM CDT Thu Sep 25 2025/ ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... * WHAT...Waves 3 to 4 feet through early this afternoon. Strong rip and structural currents expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 2 PM EDT /1 PM CDT/ this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
991 WHUS43 KIWX 251455 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1055 AM EDT Thu Sep 25 2025 INZ103-MIZ177-277-251800- /O.CON.KIWX.BH.S.0014.000000T0000Z-250925T1800Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1055 AM EDT Thu Sep 25 2025 /955 AM CDT Thu Sep 25 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... * WHAT...Waves around 3 feet through early this afternoon. Strong rip and structural currents expected. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 2 PM EDT /1 PM CDT/ this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
110 WHUS43 KIWX 251754 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 154 PM EDT Thu Sep 25 2025 INZ103-MIZ177-277-251900- /O.EXP.KIWX.BH.S.0014.000000T0000Z-250925T1800Z/ Northern La Porte-Northern Berrien-Southern Berrien- 154 PM EDT Thu Sep 25 2025 /1254 PM CDT Thu Sep 25 2025/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT /1 PM CDT/ THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 24, 12:18 AM CDT, 3 hours 7 minutes earlier. Its key messages:
- An active weather period will continue through Thursday with numerous showers and scattered thunderstorms. Severe weather is not expected at this time.
- High temperatures will range from 70 to around 80 degrees, with lows in the 50s and 60s.
Area forecast discussion, Sep 24, 12:18 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 118 AM EDT Wed Sep 24 2025 .KEY MESSAGES... - An active weather period will continue through Thursday with numerous showers and scattered thunderstorms. Severe weather is not expected at this time. - High temperatures will range from 70 to around 80 degrees, with lows in the 50s and 60s. && .UPDATE... Issued at 745 PM EDT Tue Sep 23 2025 Convection continues to slowly whither this evening with the loss of daytime heating and E/SE movement into drier and more stable air. Still, isolated pockets of brief heavy rain can be expected along/south of US-24 for the next few hours. Made some cuts to PoP's for the overnight hours and into Wednesday. Latest hi-res guidance (supported by recent satellite and radar trends) suggests the vort max and associated rain moving into the OH Valley will remain just south/southeast of our area with only a glancing shot of steady rain for our far SE and eastern counties late tonight into Wed. Sporadic showers are expected further NW through tomorrow as minor shortwaves continue to pinwheel around Michigan upper low but these will likely remain more isolated given better moisture, instability, and forcing is shunted S/SE. Finally, fog is possible again tonight given widespread rain/ moist surface. However, solid deck of low-midlevel clouds will stifle radiational cooling and for now, fog looks to remain patchy and not dense. Will monitor closely through the overnight though. && .DISCUSSION... Issued at 105 PM EDT Tue Sep 23 2025 A line of showers and thunderstorms has been slowly sagging southeast ahead of a stationary front that is draped across Lower Michigan southwestward into northern Illinois. This activity will continue to progress across northern Indiana this afternoon and evening and eventually into northwest Ohio tonight. There is decent instability of around 1500 J/kg, but shear is weak, so severe weather is not expected. However, small hail will be possible in some of the more robust storms. An upper low over the northern Great Lakes will then start to drop south tonight and interact with a stronger shortwave moving up from the southwest into the Ohio Valley. This will be a focus for heavier rain on Wednesday, mainly southeast of US 24. The shortwave will move east of the area during the afternoon, but the upper trough axis will still be over the region, allowing northerly low-level flow to usher in cooler air, and highs will struggle to reach 70 degrees. The low will continue to impact the region on Thursday with scattered showers and isolated thunderstorms. Dry conditions will return Friday through the middle of next week as large scale troughing shifts east and high pressure builds back into the middle of the country. Mild temperatures can then be expected over the weekend with highs in the mid to upper 70s. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 112 AM EDT Wed Sep 24 2025 As expected given saturated ground conditions and light winds into the overnight hours, patchy dense fog has developed. The Kankakee River Valley currently has visibilities between 3 miles to as low as 1/2 miles. I'd expect fog to increase in coverage over the next few hours across the forecast area, especially in areas that did get rain yesterday. The NBM has 30-40% probabilities for IFR celings and visibilities at KSBN and KFWA between 3-9 AM this morning. Have updated TAFs to have a TEMPO group for 1 mile visibilites and ceilings down to 500ft. It's possible that the terminals get even lower visibilities down to 1/2 to 1/4 mile but I don't have high enough confidence to include that in the TAFs. Will monitor for any updates as needed in the next few hours. Fog is expected to dissipate a few hours after sunrise. Scattered showers and storms will be possible once again today along a stationary front, with the best chances along and south of US-24 in the afternoon and evening. Winds will be variable today, but will ultimately become north/northeast by the end of the day. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && UPDATE...AGD DISCUSSION...Cobb AVIATION...Johnson
Hazardous weather outlook, Sep 23, 8:53 AM CDT, 18 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 953 AM EDT Tue Sep 23 2025 INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216- MIZ078>081-OHZ001-002-004-005-015-016-024-025-241400- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN- Northern Kosciusko-Southern La Porte-Western St. Joseph IN- Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams- Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 953 AM EDT Tue Sep 23 2025 /853 AM CDT Tue Sep 23 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. There are chances for thunderstorms today into tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are chances for storms Wednesday and Thursday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ103-LMZ043-046-MIZ177-277-241400- Northern La Porte-New Buffalo MI to St Joseph MI- Michigan City IN to New Buffalo MI-Northern Berrien-Southern Berrien- 953 AM EDT Tue Sep 23 2025 /853 AM CDT Tue Sep 23 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There are chances for thunderstorms today into tonight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. There are chances for thunderstorms Wednesday into Wednesday evening. Severe weather is not expected at this time. There is a moderate swim risk forecast for Berrien and La Porte County beaches on Lake Michigan Wednesday into Thursday. Breaking waves and currents are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:26 AM CDT | Small Craft Advisory | IWX | 28 hr |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.